Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 9, NWS Miami, FL

April 28, 2015Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Apr 28, 2015, 1:08 PM EDT for Palm Beach County, Florida. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2015, 1:08 PM EDT (17:08 UTC)
Expired
Apr 28, 2015, 2:01 PM EDT
In force
53 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Palm Beach County, FL

What was reported inside it

TimeReportWhereRemark
Apr 28, 1:26 PM EDTTSTM WND DMGCaloosa, FLTREE DOWN IN CALOOSA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2015-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2015-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2315 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
697 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
2.3
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

186 
WUUS52 KMFL 281708
SVRMFL
FLC099-281815-
/O.NEW.KMFL.SV.W.0009.150428T1708Z-150428T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
108 PM EDT TUE APR 28 2015

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PALM BEACH COUNTY IN SOUTHEASTERN FLORIDA...

* UNTIL 215 PM EDT

* AT 107 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED NEAR CANAL POINT...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JUPITER...PALM BEACH GARDENS...PAHOKEE...TEQUESTA AND JUNO BEACH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES
AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 2676 8069 2678 8070 2679 8070 2681 8069
      2684 8065 2689 8062 2696 8061 2696 8014
      2697 8014 2696 8012 2697 8012 2697 8009
      2686 8005
TIME...MOT...LOC 1707Z 242DEG 23KT 2691 8054 

$$
4 follow-up statements
863 
WWUS52 KMFL 281722
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
122 PM EDT TUE APR 28 2015

FLC099-281815-
/O.CON.KMFL.SV.W.0009.000000T0000Z-150428T1815Z/
PALM BEACH FL-
122 PM EDT TUE APR 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTHERN PALM BEACH COUNTY...

AT 121 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR NORTH COUNTY AIRPORT...OR 11 MILES WEST OF TEQUESTA...
MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
JUPITER...PALM BEACH GARDENS...PAHOKEE...TEQUESTA AND JUNO BEACH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. 
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED... 
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE... 
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES
AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 2676 8069 2678 8070 2679 8070 2681 8069
      2684 8065 2689 8062 2696 8061 2696 8014
      2697 8014 2696 8012 2697 8012 2697 8009
      2686 8005
TIME...MOT...LOC 1721Z 254DEG 16KT 2694 8027 

$$
891 
WWUS52 KMFL 281736
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
136 PM EDT TUE APR 28 2015

FLC099-281815-
/O.CON.KMFL.SV.W.0009.000000T0000Z-150428T1815Z/
PALM BEACH FL-
136 PM EDT TUE APR 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTHERN PALM BEACH COUNTY...

AT 136 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR JUPITER...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
JUPITER...PALM BEACH GARDENS...PAHOKEE...TEQUESTA AND JUNO BEACH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. 
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED... 
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE... 
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES
AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 2676 8069 2678 8070 2679 8070 2681 8069
      2684 8065 2689 8062 2696 8061 2696 8014
      2697 8014 2697 8009 2686 8005
TIME...MOT...LOC 1736Z 261DEG 16KT 2693 8015 

$$
149 
WWUS52 KMFL 281755
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
155 PM EDT TUE APR 28 2015

FLC099-281815-
/O.CON.KMFL.SV.W.0009.000000T0000Z-150428T1815Z/
PALM BEACH FL-
155 PM EDT TUE APR 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTHEASTERN PALM BEACH COUNTY...

AT 155 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER JUPITER...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
JUPITER...PALM BEACH GARDENS...TEQUESTA...JUNO BEACH AND NORTH COUNTY
AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM.  MOVE INDOORS IMMEDIATELY. LIGHTNING 
IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2696 8014 2697 8014 2697 8009 2686 8005
      2682 8036 2696 8027
TIME...MOT...LOC 1755Z 262DEG 13KT 2693 8011 

$$
743 
WWUS52 KMFL 281801
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
201 PM EDT TUE APR 28 2015

FLC099-281811-
/O.CAN.KMFL.SV.W.0009.000000T0000Z-150428T1815Z/
PALM BEACH FL-
201 PM EDT TUE APR 28 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PALM BEACH COUNTY
IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 2696 8014 2697 8014 2697 8009 2686 8005
      2682 8036 2696 8027
TIME...MOT...LOC 1800Z 242DEG 23KT 2693 8008 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 10:36 AM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Apr 28, 10:36 AM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1036 AM EDT TUE APR 28 2015

.UPDATE...
FAIRLY DENSE MID LEVEL CLOUDINESS CONTINUES TO POUR INTO SOUTH
FLORIDA DUE TO A DECAYING MCS IN THE WESTERN GULF OF MEXICO.
SHOWER AND THUNDERSTORM DEVELOPMENT IS STILL EXPECTED DURING THE
AFTERNOON HOURS ACROSS THE AREA AS THE MCS APPROACHES. CONVECTION
MAY THEN BE ENHANCED BY A STALLED FRONTAL BOUNDARY ACROSS LAKE
OKEECHOBEE. SFC-6 KM SHEAR VALUES OF 46 KTS AND SFC-1 KM HELICITY
OF 151 M2/S2 PER THE 12Z MFL SOUNDING WOULD ALSO SUPPORT ORGANIZED
STORMS AND POSSIBLE SUPERCELLS. THE AFOREMENTIONED CLOUDINESS OUT
AHEAD OF THE MCS MAY BE A MITIGATING FACTOR IN THE OVERALL SEVERITY
OF THE EXPECTED CONVECTION BUT THIS REMAINS UNCERTAIN WITH LITTLE
OR NO CAPPING OBSERVED.

&&

.PREV DISCUSSION... /ISSUED 808 AM EDT TUE APR 28 2015/

AVIATION...

TEMPO GROUPS ADDED FOR ALL SITES LATE MORNING AND AFTERNOON, WITH
MORE WIDESPREAD STORMS EXPECTED TODAY. CLOUD SHIELD FROM AN MCS
OVER THE GULF OF MEXICO, MAY BE A MITIGATING FACTOR WITH REGARDS
TO CONVECTIVE ACTIVITY TODAY. DRIFTING REMNANT FRONT OVER SOUTH
FLORIDA WILL BE THE FOCUS FOR STORMS TODAY, POSSIBLY LASTING INTO
THE EVENING HOURS. SOME BRIEF IFR CONDS POSSIBLE WITH THE
STRONGEST STORMS. SREF PROBS INDICATING A FAIR CHANCE FOR MVFR
CIGS INTO WED MORNING AT APF/PBI, ESPECIALLY CONSIDERING WHERE THE
WEAK BOUNDARY MAY SETTLE.

PREV DISCUSSION... /ISSUED 425 AM EDT TUE APR 28 2015/

SYNOPSIS...
A COLD FRONT WILL SLOWLY APPROACH THEN MOVE THROUGH THE REGION
THURSDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY UNTIL IT PASSES.
HIGH PRESSURE THEN BUILDS IN FOR THE WEEKEND.

SHORT TERM /TODAY THROUGH THURSDAY/...
EARLY MORNING SURFACE ANALYSIS REVEALS WEAK QUASI-STATIONARY
BOUNDARY EAST-WEST ORIENTED ACROSS SOUTH FLORIDA. THE BOUNDARY
THEN EXTENDS NORTHWESTWARD THROUGH THE GULF...MEETING A LOW
PRESSURE AND ASSOCIATED MCS OFF LA/MS/AL COAST. CI SHIELD FROM
THIS COMPLEX IS APPROACHING NORTHERN CWA...BUT ASSOCIATED PCPN
REMAINS HUNDREDS OF MILES AWAY. ISOLATED SHOWERS HAVE DEVELOPED
OVER SOUTHERN MARINE ZONES...AND ARE MOVING NE.

HEAT HAS BEEN THE BIG STORY OVER THE LAST FEW DAYS...WITH MIAMI
AND FORT LAUDERDALE AGAIN SETTING RECORD MAXIMA MONDAY. NAPLES
ALSO SET RECORD HIGH MINIMUM. THE HEAT WILL BEGIN TO BREAK DOWN
TODAY...AS WITH INCREASED CLOUDS AND MORE WIDESPREAD
CONVECTION...TEMPERATURES...ALTHOUGH REMAINING ABOVE
AVERAGE...SHOULD STRUGGLE TO REACH 90F.

AFOREMENTIONED DEBRIS FROM TSTMS OVER NRN GULF ADDS SIGNIFICANT
CHALLENGE TO CONVECTIVE FORECAST. IN FAVOR OF TSTMS...POSSIBLY
INTENSE...ARE HIGHLY UNSTABLE ATMOSPHERE /SBCAPE
2-3KJ/...RELATIVELY COOL TEMPS ALOFT...SIGNIFICANT LLVL
DIRECTIONAL SHEAR...AND DECENT 0-6KM SHEAR. WITH THE BOUNDARY IN
PLACE...GRADUALLY LIFTING NORTHWARD AS A WARM FRONT BY
AFTERNOON...INGREDIENTS SEEMINGLY IN PLACE FOR NUMEROUS STORMS
WITH SOME SEVERE POTENTIAL. MAIN INHIBITING FACTOR WILL BE THE
ONGOING TSTMS OVER NRN GULF. MESOSCALE GUIDANCE HAS THIS FEATURE
WEAKENING SLIGHTLY AS IT ENTERS CENTRAL FLORIDA AFTER
SUNRISE...THEN GRADUALLY APPROACHES NORTHERN CWA BY NOON/EARLY
AFTERNOON. HOW MUCH /IF ANY/ STABILIZING EFFECT CLOUDCOVER
ASSOCIATED WITH THE DECAYING MCS HAS REMAINS TO BE SEEN. ITS ALSO
NOT OUT OF THE QUESTION THE MCS MAINTAINS ITS STRENGTH OR
REINVIGORATES THIS AFTERNOON OVER SOUTH FLORIDA. CONSIDERING THESE
FACTORS...SPC HAS PLACED ENTIRE REGION IN MARGINAL RISK FOR SEVERE
THUNDERSTORMS...WITH HAIL AND DAMAGING WINDS OF EQUAL THREATS.
TORNADOES/WATERSPOUTS ALSO CANT BE RULED OUT...ESPECIALLY IN
VICINITY OF THE WARM FRONT. PWATS NEARING 2 INCHES SO HEAVY
RAINFALL IS POSSIBLE.

THUNDERSTORMS SHOULD DIMINISH TONIGHT...BUT LIKE EARLY THIS
MORNING...SOME ACTIVITY MAY PERSIST SO POPS REMAIN IN CHANCE
CATEGORY. WEDNESDAY...UPPER-LEVEL TROUGH CURRENTLY OVER TEXAS WILL
TRACK EAST AND BE OVER THE MID-ATLANTIC. STRONG TRAILING COLD
FRONT WILL BE ENTERING FLORIDA. FOR SOUTH FLORIDA...THUNDERSTORMS
ARE LIKELY TO DEVELOP AHEAD OF THIS FRONT...IN A HIGHLY MOIST AND
MODERATELY UNSTABLE ATMOSPHERE. SIGNIFICANT SHEAR OVER THE REGION
/STRONG WINDS ALOFT/ WILL SUPPORT THREAT FOR DAMAGING WINDS WITH
THE STRONGER CELLS.

CDFNT CROSSES WEDNESDAY NIGHT/THURSDAY...ENDING ANY SEVERE THREAT.
BOUNDARY WONT MAKE IT MUCH OFFSHORE SE COAST...SO MOISTURE RIDING
ALONG IT MAY PROLONG SHOWERS OVER SOUTHEASTERN ZONES THROUGH THE
DAY. TEMPERATURES WILL BE COOLER...WITH SIGNIFICANT CLOUDINESS
KEEPING MAXIMA AROUND 80F.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS DEEP-LAYER NW FLOW TAKES HOLD THURSDAY NIGHT...PERIOD OF MILD
AND DRY WEATHER WILL ENSUE. TEMPERATURES THROUGH THE WEEKEND LOOK
TO BE A BIT BELOW AVERAGE. HIGH PRESSURE WILL SETTLE IN...AND
DEWPOINT VALUES ARE FORECAST TO BE IN THE 50S. SOME MOISTURE
RETURNS SUNDAY NIGHT/MONDAY AS DEEPER EASTERLY FLOW DEVELOPS.

MARINE...
SOUTHERLY WINDS BEGIN TO INCREASE TODAY IN ADVANCE OF AN
APPROACHING STORM SYSTEM. BY WEDNESDAY...GUSTY SOUTHWEST WINDS MAY
WARRANT SCA FOR ATLANTIC WATERS. WEDNESDAY NIGHT COLD FRONT MOVES
IN...TRANSITIONING WINDS TO NW. WINDS TURN NE BY THE WEEKEND.

NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH WEDNESDAY...BRINGING
POTENTIALS FOR HAIL...DANGEROUS WINDS...AND WATERSPOUTS TO THE
WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  85  73  90  72 /  80  60  70  30
FORT LAUDERDALE  90  75  89  74 /  70  60  60  30
MIAMI            92  75  89  74 /  60  50  60  30
NAPLES           87  77  86  74 /  60  50  70  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

UPDATE...10/CD
AVIATION...21/KM
Hazardous weather outlook, Apr 28, 9:08 AM EDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
908 AM EDT TUE APR 28 2015

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
290115-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
908 AM EDT TUE APR 28 2015

...SLIGHT RISK FOR SEVERE THUNDERSTORMS...
...SCATTERED TO NUMEROUS THUNDERSTORMS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS FOR THE
ATLANTIC AND GULF COAST BEACHES.

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED
TO DEVELOP BY THIS AFTERNOON OVER MUCH OF SOUTH FLORIDA. SOME OF
THESE THUNDERSTORMS MAY BE STRONG, BRINGING THREATS OF FREQUENT
CLOUD TO GROUND LIGHTNING, GUSTY WINDS AND HAIL. AN ISOLATED
SEVERE THUNDERSTORM IS POSSIBLE AS WELL.

TORNADOES: THERE IS SLIGHT RISK OF TORNADOES FOR THE SOUTH
FLORIDA PENINSULA.

WATERSPOUTS: THERE IS A SLIGHT RISK OF WATER SPOUTS ACROSS THE
GULF AND ATLANTIC WATERS.

WIND: STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS IN EXCESS OF 50 MPH. A FEW SEVERE WIND GUSTS OF 60 MPH ARE
POSSIBLE.

HAIL: SMALL HAIL IS POSSIBLE IN STRONGER THUNDERSTORMS. HAIL TO
THE SIZE OF QUARTERS IS POSSIBLE IN THE STRONGEST THUNDERSTORMS.

FLOODING: LOCALLY HEAVY RAINFALL COULD LEAD TO LOCALIZED
FLOODING.

TEMPERATURES: HEAT INDICES OVER THE PORTIONS OF THE INTERIOR WILL
EXCEED 100 DEGREES TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE LIKELY WEDNESDAY AND SEVERE THUNDERSTORMS CANNOT
BE RULED OUT.

AN ELEVATED RISK FOR RIP CURRENTS EXISTS FOR THE GULF BEACHES
WEDNESDAY AND THURSDAY. A SMALL CRAFT ADVISORY MAY BE NECESSARY
ACROSS THE ATLANTIC WATERS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Apr 28, 11:50 AM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1150 AM EDT TUE APR 28 2015

FLZ063-281630-
GLADES FL-
1150 AM EDT TUE APR 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS AND THE
DEVELOPMENT OF FUNNEL CLOUDS FOR GLADES COUNTY UNTIL 1230 PM EDT...

* AT 1149 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD 8 MILES
  SOUTHWEST OF VENUS...OR 10 MILES NORTHWEST OF PALMDALE...MOVING
  NORTHEAST AT 25 MPH.

* IN ADDITION...GUSTY WINDS FROM 45 TO 55 MPH ARE POSSIBLE. THESE
  WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
  UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
  STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  LAKEPORT...PALMDALE...BUCKHEAD RIDGE...MUSE...BRIGHTON SEMINOLE
  RESERVATION AND INDIAN PRAIRIE CANAL MOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 2715 8087 2707 8096 2707 8093 2704 8094
      2706 8097 2697 8109 2695 8109 2695 8107
      2693 8108 2693 8112 2692 8111 2684 8124
      2682 8157 2703 8156 2703 8127 2712 8127
      2712 8117 2721 8117 2721 8094
TIME...MOT...LOC 1549Z 245DEG 21KT 2701 8146
Special weather statement, Apr 28, 12:28 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1228 PM EDT TUE APR 28 2015

FLZ063-066-281715-
GLADES FL-HENDRY FL-
1228 PM EDT TUE APR 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS AND THE
DEVELOPMENT OF FUNNEL CLOUDS FOR GLADES AND NORTHERN HENDRY COUNTIES
UNTIL 115 PM EDT...

* AT 1226 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD NEAR
  PALMDALE...MOVING NORTHEAST AT 25 MPH.

* IN ADDITION...GUSTY WINDS FROM 45 TO 55 MPH ARE POSSIBLE. THESE
  WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
  UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
  STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  CLEWISTON...LABELLE...MOORE HAVEN...LAKEPORT...PALMDALE...
  MONTURA...MUSE...ORTONA...PORT LA BELLE...BRIGHTON SEMINOLE
  RESERVATION...HARLEM AND LAKE HICPOCHEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.

ADDITIONAL STRONG THUNDERSTORMS POTENTIALLY WILL DEVELOP ACROSS
CENTRAL HENDRY COUNTY OVER THE NEXT HOUR.

&&

LAT...LON 2717 8088 2707 8096 2704 8093 2706 8097
      2697 8109 2693 8108 2693 8112 2684 8109
      2682 8097 2681 8095 2681 8098 2676 8092
      2664 8102 2663 8157 2703 8156 2703 8127
      2712 8127 2712 8117 2721 8117 2721 8094
TIME...MOT...LOC 1626Z 232DEG 22KT 2690 8125
Local storm report, Apr 28, 12:36 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1236 PM EDT TUE APR 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     MARINE TSTM WIND 12 E LAKEPORT           26.96N  80.94W
04/28/2015  M41 MPH          AMZ610             FL   MESONET

            SFWMD MESONET SITE IN THE WESTERN PORTION OF LAKE
            OKEECHOBEE RECORDED A WIND GUST OF 36 KTS...OR 41
            MPH...AT 1215 PM EDT.

&&

EVENT NUMBER MFL1500048

ROSS
Special weather statement, Apr 28, 12:51 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1251 PM EDT TUE APR 28 2015

FLZ067-281730-
INLAND PALM BEACH COUNTY FL-
1251 PM EDT TUE APR 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS FOR
NORTHWESTERN PALM BEACH COUNTY UNTIL 130 PM EDT...

* AT 1251 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  NEAR CANAL POINT...MOVING NORTHEAST AT 25 MPH.

* THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE
  WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
  UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
  STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  PALM BEACH GARDENS...PAHOKEE...CANAL POINT AND FREMD
  VILLAGE-PADGETT ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 2677 8069 2678 8069 2676 8074 2678 8073
      2678 8072 2679 8070 2681 8070 2684 8065
      2690 8062 2696 8061 2696 8027 2685 8026
TIME...MOT...LOC 1651Z 242DEG 23KT 2691 8063

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:05 PM EDTSpecial Weather StatementMFLBroward25 min
Apr 28, 6:33 AM EDTSpecial Marine WarningMFL57 min
Apr 28, 8:36 AM EDTSpecial Marine WarningMFL39 min
Apr 28, 11:50 AM EDTSpecial Weather StatementMFLGlades40 min
Apr 28, 11:58 AM EDTSpecial Marine WarningMFL47 min
Apr 28, 12:16 PM EDTSpecial Marine WarningMFL59 min
Apr 28, 12:19 PM EDTSpecial Marine WarningMFL41 min
Apr 28, 12:28 PM EDTSpecial Weather StatementMFLGlades47 min
Apr 28, 12:40 PM EDTSpecial Marine WarningMFL65 min
Apr 28, 12:43 PM EDTSpecial Marine WarningMFL32 min
Apr 28, 12:45 PM EDTSpecial Marine WarningMFL30 min
Apr 28, 12:51 PM EDTSpecial Weather StatementMFLPalm Beach39 min
Apr 28, 1:18 PM EDTSpecial Weather StatementMFLCollier42 min
Apr 28, 1:26 PM EDTSpecial Marine WarningMFL2 hr
Apr 28, 1:30 PM EDTSpecial Marine WarningMFL2 hr
Apr 28, 1:43 PM EDTSpecial Weather StatementMFLPalm Beach47 min
Apr 28, 2:26 PM EDTSpecial Marine WarningMFL94 min
Apr 28, 2:53 PM EDTSpecial Marine WarningMFL82 min
Apr 28, 3:00 PM EDTSpecial Weather StatementMFLBroward30 min
Apr 28, 3:05 PM EDTSpecial Marine WarningMFL85 min
Apr 28, 3:37 PM EDTSpecial Weather StatementMFLBroward23 min
Apr 28, 3:44 PM EDTSpecial Weather StatementMFLBroward31 min
Apr 28, 4:10 PM EDTSpecial Marine WarningMFL35 min
Apr 28, 4:54 PM EDTSpecial Weather StatementMFLMiami-Dade36 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.